My husband quit taking hydrocodone 24 days ago, after 3 years of use associated with surgeries. He is still paranoid and can't sleep, and very anxious. I keep asking him if he's taken anything and I even tested him. He's clean. But he's acting very irrational and it's disturbing.
14 Dec 2011
Quiting cold turkey wont hurt or cause mental illness but the withdrawls are hell!!! its like having a very bad flu times 10 and yes he will be very anxious, irrational, paranoid, hard time sleeping with restless legs and much more.. google the THOMAS rescipe as this may help him with his withdrawls. either way you look at it, it sucks and its very hard but after the first week or two he should feel better as far as the withdrawls... the first 2 weeks are very hard to deal with.. Good luck and tell to hang in there the first week is the worst!!! stock up on cold meds, very good sinus meds, amodium a.d. and make sure he stats hydrated with gator aid and water, try to eat no matter how hard it is, take plenty of motrin... Its very hard as i have been on these meds for yrs and i am trying very hard to get off of them myself.. plz be patient and supportive and if he snaps or get irratated with you or family its the W.D.'s not him..
Plz keep me updated as how he is doing as i am going to be trying to do it again for the 5ht time myself.. its very hard but he can do it.. God Bless, Mickey from chicago...
14 Dec 2011
EJ is right. Withdrawal (physical) can take months, then there is the mental part of WD. PAWS, as EJ said. Google it and read everything you can find!
WD can cause hallucinations, horrible depression and anxiety. Please, take your husband to see a psychiatrist who is experienced in opiate dependance.
A doc may put hubby on an antidepressant and it sounds as if he needs one!
I've been through this, and I promise, it will end at some point.
Google The Thomas Recipe, it is a diary of sorts and a list of otc and RX meds that can help anyone in WD.
I would think it is disturbing for the both of you!! Just read all you can and get that man to a doc asap, he is in a living hell right now. And, so are you.
This too shall pass, keep that in mind.
Best wishes and please keep us posted?
16 Dec 2011
All is normal as withdrawls last a long time. You said he had surgies. If he had back surgery then it could be that he may have real pain for the rest of his life & may need to be on his pain med's. Most back surgies come out bad & the person can have chronic pain the rest of his life. People who have back pain will resort to any surgery because the pain is so bad that they resort to surgery or anything in hope that it will stop. I have seen & heard patients who had back surgery & even metal rods put in their backs but it only made the pain worse. I know that a lot of Drs will do a surgery for the big bucks but a good surgon will tell you if a surgery will help or make the pain worse. I had a good Dr. say that not to have surgery because most if his patients who had back surgery that didn't help-come to him & he now has to put them on pain med's for chronic pain that will never go away.
Problem is that most Drs who do surgery dont want to treat the patient for pain after the surgery. So now other Drs don't want to prescribe pain med's because of addiction & they don't want their license jerked because they prescribe too many pain med's. So, the patient is left in a read bad place because he may have real pain. Just because he stops pain med's dosent mean his pain has stopped. He can't sleep at night because he is in pain.
This is about a person who has real pain & not about someone who just got addicted because he wanted a high from it. But Drs. dont always hace a way to know if the person is in real pain or just wanting pain pills for the high they get from taking it. The truth is mot Drs don't care if you have real pain because they just don't want to deal with the problems that come with it. The laws make it hard for Drs to prescribe pain meds but other countries dont have that problem & some people can buy pain med's that you would have to have an RX for here in this country. Too many people suffer here & I think we need to address the problem.
In an average day we would fill 40% of our prescriptions for pain medications but that is not the norm for every pharmacy. I have seen so many people in real pain that dying was something they either thought they would do or did to stop the physical pain. Their other option was to get drugs off the street to treat themselves. Most pharmacists feel people are just drug addicts in my opinion but I think that is because they have never had real pain. I think they judge too fast. Most of the people I saw in pain or getting their RX had common labor jobs and that is how they injured themselves. I would always say "wear a back brace if you are doing any heavy lifting". But some young ones would say " I am Ok and this dosent hurt me to lift this". Not now but give it several years & you will wear out your back or joints & then it's too late when the pain starts. Not all of us are previlaged enough to have an easy desk job. Most have to work hard with physical jobs to suppport our famlies. Yes, we have people who fake pain to gets med's but for those who really have pain then they need to keep looking for a Dr. who will really help them. I had an easy job but at the end of the day I went home feeling bad for the people who would come in to pick up their Rx who really had pain. I could always spot a faker, just look in their eyes and you can see the pain if it is for real. I am sorry for what you are both going through. He needs sleep to get better. Their is a generic to Unisom that is over the counter that really works as most sleep aids just have benadryl that dosent work. But the other one has something different in it that works. It can sometimes cause a dry mouth the next morning but its worth it if it helps you sleep. Costco sells it for about $7 for 72 pills. I have even taken it & it works & that is my thoughts . Did you know that the brain cannot precieve or feel pain when you are sleeping? that is true. So if you can sleep then you will not feel pain. But after a certain amout of hours the pain level can reach a point where it may wake you up but at least you may sleep a good 6 hours or more before that happens. You need a good nights sleep for a better mental outlook and sleep allows the body to heal better for minor things. The lack of sleep can make you feel mentally nuts if it goes on too long. Needless to say the next day you can snap at people without a good nights rest. It is also had to get Drs to write for sleeps meds & that is why I say get an over the counter one. Dont buy it because of the name on the box. Look on the back & make sure that it is not benadryl 25 mg. It usually wont work & almost all contain that & you are paying for the name. Just buy the generic but the one I mentioned above seems to really work & that is what other people also tell me.
- Hydrocodone Information for Consumers
- Hydrocodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydrocodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... The with-drawl symptoms are AWFUL!!! migraines consistently, throwing up, my whole body shaking, etc... I have been off the medicine cold turkey ...
2 answers • 6 Mar 2010
I got addicted to xanax for about 2 years I went off of them cold turkey taking up 15mg or more aday
... i thought i was going to die its been 2 yrs now i still cant sleep, extreme anxiety,and have ED is this permenant ?is there help?
3 answers • 13 Mar 2011
Anxiety - I stopped taking Xanax is there anything I can possibly take to help my withdrawl symptom?
i was taking 2 bars a day and i just stopped cold turkey and not by choice. Im having the worst anxiety ive ever had and dizziness shortness of ...
4 answers • 9 Oct 2012
I just broke up with my long term boyfriend and I want to stop taking Jolivette. I have almost a full pack left, but I know I can't just stop ...
2 answers • 2 Jul 2013
I take 30 mg pill every night.I can not go to sleep without it.
4 answers • 10 Sep 2013